question-icon

What causes discomfort and pain in chest after taking Prilosec?

default
Posted on Wed, 20 May 2015
Question: I took prilosec this morning with tiny bit of water. Layed back down for maybe 5 minutes. Then got up. I did some things and noticed a horrible feeling in my chest. Like a knife in the middle anf lots of burping. So I drank some more water now its still hurts like the pill got stuck or something. Will this heal and feel normal again soon? How soon?
doctor
Answered by Dr. Ajit Naniksingh Kukreja (4 hours later)
Brief Answer:
Seems you have Esophagitis

Detailed Answer:
Hi

Thanks for writing in

The symptoms are suggestive of oesophagitis

Continue taking prilosec twice a day and follow these tips

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight
9] If under stress - Manage stress levels by meditation and exercise

It will take 2-3 days for the acute symptoms to subside but total recovery may take six weeks

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ajit Naniksingh Kukreja (3 hours later)
do you think the pill is still stuck I ate and drank alot trying to move it. Did the pill cause this? I am currently battling an ulcer so I will be on the prilosec or zantac for 6 weeks. can I ask my doctor for any meds that might help? 6 weeks how come so long? Thanks
doctor
Answered by Dr. Ajit Naniksingh Kukreja (7 hours later)
Brief Answer:
No way it can not get stuck

Detailed Answer:
Hi

Thanks for your followup
There are no chances it gets stuck there

Good continue Prilosec for 6 weeks, that is the routine duration it takes for inflammation of mucosa to resolve

You may see your doctor if you want a clinical examination done

Hope this helps
Wishing you a healthy life ahead

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Ajit Naniksingh Kukreja (26 hours later)
Wondering how long to clear up ulcer and gastritis? Caused by long term high dose motrin. The reason I was even taking the prilosec. Feel like its never going to heal its been 4 weeks already. PLEASE tell will this heal completly and be strong stomach again?
doctor
Answered by Dr. Ajit Naniksingh Kukreja (22 hours later)
Brief Answer:
6 weeks

Detailed Answer:
Hi
Thanks for writing in again

It usually takes 6 weeks for most gastritis and ulcers to heal

If there is no response I would suggest you avoid aggravating trigger factord

Go for a h pylori test if it doesn't work for 6 weeks or an upper gi Endoscopy

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Ajit Naniksingh Kukreja

Gastroenterologist, Surgical

Practicing since :1984

Answered : 923 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes discomfort and pain in chest after taking Prilosec?

Brief Answer: Seems you have Esophagitis Detailed Answer: Hi Thanks for writing in The symptoms are suggestive of oesophagitis Continue taking prilosec twice a day and follow these tips 1] Avoid spicy, fermented meals 2] Do not have heavy meals 3] Avoid smoking and alcohol 4] Wear loose clothes 5] Do not stoop 6] Do not lift heavy weights 7] Raise the head end of your bed 8] If Obese lose weight 9] If under stress - Manage stress levels by meditation and exercise It will take 2-3 days for the acute symptoms to subside but total recovery may take six weeks Hope this helps Do write back in case of concern